MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928858
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that 7 syringe 0.3ml 31ga 8mm 10bag 500 pl/wg separated from the hub during use.The following was reported by the initial reporter: "it was reported that needle hub separated when removing shield.Verbatim: from phone call on 2020-11-30 17:21:40:.Lot: 9324122.Catalog: 928858.Date of event: unknown.Samples: yes cl.From phone call on 2020-11-30 17:19:04: consumer stated, needle hub separated when removing shield.7 syringes affected cl.Received voicemail from walgreens consumer stating, 7 syringes did not work.Returned call cl".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2021-01-11.H6: investigation summary: customer returned (8) used 0.3ml insulin syringes from lot 9324122.Consumer stated needle hub separated when removing shield.All 8 returned syringes were examined, and all 8 exhibited separated needle hub/shield assemblies; no damage to the barrel tips was observed.A review of the device history record was completed for batch # 9324122 all inspections were performed per the applicable operations qc specifications.There was one (1) notification [200865195] noted that did not pertain to the complaint.Bd was able to confirm the customer¿s indicated failure hub separated when removing shield.Root cause for this defect cannot be determined.Capa1630423 has been opened to address this issue.
 
Event or Problem Description
It was reported that 7 syringe 0.3ml 31ga 8mm 10bag 500 pl/wg separated from the hub during use.The following was reported by the initial reporter: "it was reported that needle hub separated when removing shield.Verbatim: from phone call on 2020-11-30 17:21:40:.Lot: 9324122; catalog: 928858, date of event: unknown, samples: yes cl.From phone call on 2020-11-30 17:19:04: consumer stated, needle hub separated when removing shield.7 syringes affected cl.Received voicemail from walgreens consumer stating, 7 syringes did not work.Returned call cl".

Brand Name
SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11083473
Report Number1920898-2020-01762
Device Sequence Number14126924
Product Code FMF
UDI-Device Identifier00311917048154
UDI-Public00311917048154
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2024
Device Model Number928858
Device Catalogue Number928858
Device Lot Number9324122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1